PDA

View Full Version : Nose Bleeds



ympetro
03-19-2011, 11:51 PM
I have been taking Metroprolol (25 mg per day) and Disopyramide (200 mg per day) since January 2011. About 2 weeks into the new meds, I have been experiencing severe nose bleeds. Doc at Stanford said it is not a side effect from the meds; however I have never had nose bleeds in the past...just since taking these meds (not sure which one or both is causing this). I have been extremely tired also (to the degree that some days I can not function). Not sure if I am anemic due to the nose bleeds for months. Does anyone have any insight into this? Thanks!

gfox42
03-20-2011, 12:15 PM
I looked up disopyramide's side effects, and apparently it can cause dry mouth/nose/throat/eyes. That might contribute to nose bleeds.

You might try using one of the saline nasal sprays, like Ocean. It's sold over-the-counter and it's not a medication -- it just moistens your nasal passages. When I lived in the southwest, or when I visit there now, I tend to get nose bleeds if I don't use it.

Just a guess, but I doubt that your tiredness is due to the nose bleeds --- I think you'd have to have a lot of really massive nose bleeds for that to be the cause. But it's really common for people just starting beta blockers to feel fatigue; I know I did. Most people adjust to it after a few weeks or months. I think the same is true of disopyramide, though maybe someone who's taken it can comment.

Gordon

Shane
03-20-2011, 05:30 PM
My daughter Brooke just starting having nose bleeds also now about once a day for the last week..... She has been on toprol for 6 months so we don't think it is a sudden side effect. Would like to know if this is common condition of HCM ?

Cynaburst
03-20-2011, 07:31 PM
I don't think that it has anything to do with HCM. I think that the cold and dry weather is the cause. And I also agree with Gordon about the Norpace...it does dry you out, so it could be contributing. I agree with the saline sprays in the nose. It can only help and can't hurt. When I took Norpace I was insanely thirsty all the time. I couldn't go anywhere without water, and even now I carry around water.

ympetro
03-21-2011, 10:32 PM
I have tried saline solutions in addition to Vaseline...but neither is helping. I have been taking the meds since January....hope things improve in the near future.